Alert archive / North Carolina / Special Weather Statements in 2016
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 9, 2016, 7:03 PM EDT for Davidson County, Forsyth County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2016, 7:03 PM EDT (23:03 UTC)
- Expired
- Aug 9, 2016, 7:45 PM EDT
- In force
- 42 min
- Issued by
- NWS Raleigh, NC
Counties Davidson County, NC, Forsyth County, NC
The radar
The Roanoke radar (KFCX), 111 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 89 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540
WWUS82 KRAH 092303
SPSRAH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT TUE AUG 9 2016
NCZ021-022-038-092345-
GUILFORD NC-DAVIDSON NC-FORSYTH NC-
703 PM EDT TUE AUG 9 2016
...A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT
PORTIONS OF WEST CENTRAL GUILFORD...NORTHEASTERN DAVIDSON AND
FORSYTH COUNTIES UNTIL 745 PM EDT...
AT 701 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS WITH HEAVY RAIN NEAR THOMASVILLE...OR 7 MILES
NORTHEAST OF LEXINGTON...MOVING NORTHWEST AT 30 MPH.
TORRENTIAL, AT TIMES BLINDING, DOWNPOURS ARE OCCURRING WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...HIGH POINT...LEXINGTON...THOMASVILLE...
KERNERSVILLE...CLEMMONS...BERMUDA RUN...HUNTSVILLE...
LEWISVILLE AND WALKERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3620 8045
3619 8000 3592 8003 3592 8005 3588 8005
3578 8020 3594 8038 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3606 8051
3609 8052
TIME...MOT...LOC 2301Z 142DEG 24KT 3590 8018
$$
WSSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 9, 2:40 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Aug 9, 2:40 PM EDT, 4 hours 23 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 240 PM EDT TUE AUG 9 2016 .SYNOPSIS...Slightly drier and hotter conditions will develop late this week into this weekend as an upper level ridge strengthens along the Carolina coast. && .NEAR TERM /THIS AFTERNOON AND TONIGHT/... As of 1230 pm Tuesday... An upper level low offshore the Southeast coast will move slowly west toward the FL Peninsula today, while a broad surface low persists over the Deep South. Southeasterly /onshore/ flow (sfc-H85) will broaden/expand inland toward the Appalachians today, pushing what (if anything) remains of the stalled frontal zone to the N/W this afternoon and enhancing orographic ascent on the eastern slopes of the southern Appalachians. Whether convection develops in onshore flow over the SE Coastal Plain/Sandhills or in the NW Piedmont along a differential heating boundary between 15-18Z, convective coverage is expected to shift west of the Highway 1 corridor as the afternoon progresses, with the greatest coverage expected in the W/NW Piedmont between 21-04Z. Chances for convection should diminish after midnight, though isolated showers in onshore flow will remain possible through much of the overnight period. Expect highs ranging from the the lower 80s in the far NW Piedmont to near 90F n the Sandhills and SE Coastal Plain. Lows Tuesday night should be similar to previous nights, in the low/mid 70s. -Vincent && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... As of 1230 pm Tuesday... Expect a similar pattern to today, albeit with a decreased overall potential for diurnal convection, particularly over eastern NC where synoptic subsidence attendant a strengthening ridge aloft may suppress convective development altogether. Expect the best chances (30-40%) along/west of the Highway 1 corridor between 21-04Z. Expect highs ranging from the mid 80s (NW) to lower 90s east. Lows Wednesday night in the lower to mid 70s. -Vincent && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 240 PM Tuesday... The upper level ridge is forecast to continue to build westward from the western Atlantic into the southeastern and southern mid-Atlantic states mid to late week. This will increase the mid/upper level subsidence especially as the upper ridge peaks in strength Thursday into Friday night. The surface ridge will be located near Bermuda, which is a climatological preferred location for mid-summer. The low and mid level flow around the high will continue to pump plenty of moisture in from the south. Dew points will remain high (in the lower to mid 70s). There will be less in the way of convection with more subsidence and less surface moisture convergence. However, isolated to widely scattered thunderstorms will still occur in the afternoon and early evening Thursday and Friday. It will be hotter than recent days with highs in the lower to mid 90s. Lows will be in the lower to mid 70s through Saturday. Heights are forecast to back off this weekend from the west allowing deep moisture to return to at least the western third of our region, (western Piedmont), over the weekend. The increased cloud cover and chance of mainly PM showers/thunderstorms will allow highs to back off into the upper 80s NW. Highs will still be in the lower 90s elsewhere through the weekend. The chance of widespread showers and thunderstorms will increase early next week as the flow aloft transitions to a more SW flow. A cold front will slowly sag southward toward the southern mid- Atlantic providing a focus for convection. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 1230 pm Tuesday... Difficult forecast. MVFR to LIFR ceilings affected the INT/GSO/RWI terminals as of 15Z this morning, but should gradually lift and improve to MVFR/VFR by early/mid afternoon. VFR conditions were already present at FAY/RDU at 15Z, though broken MVFR ceilings will be possible early/mid afternoon, and scattered to numerous convection will be possible at all terminals, particularly at INT/GSO, with the greatest coverage between 21Z this afternoon and 04Z tonight. Chances for convection will gradually diminish after 04Z (midnight), however, sub-VFR ceilings and/or visbys in fog are likely to develop once again during the pre-dawn hours at most if not all terminals, primarily between 09-15Z Wednesday. Looking Ahead: Expect a gradual decrease in convective coverage/ chances late week into this weekend as an upper level ridge strengthens along the Carolina coast. -Vincent && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/V NEAR TERM...V SHORT TERM...V LONG TERM...Badgett AVIATION...V
Hazardous weather outlook, Aug 9, 3:18 AM EDT, 15 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 318 AM EDT TUE AUG 9 2016 NCZ021>023-038-039-073>075-083>086-100900- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE- ANSON-RICHMOND-SCOTLAND-HOKE- 318 AM EDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON WEDNESDAY MAY LEAD TO SMALL STREAM AND URBAN FLOODING. ONE TO TWO INCHES OF RAIN CAN BE EXPECTED IN AN HOUR WITH ANY SHOWERS OR STORMS THAT DEVELOP. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-024>028-040>043-076>078-088-089-100900- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH- EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-LEE-HARNETT-WAYNE-CUMBERLAND- SAMPSON- 318 AM EDT TUE AUG 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 3:22 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
322 PM EDT TUE AUG 9 2016
NCZ042-043-077-078-092015-
JOHNSTON NC-WILSON NC-WAYNE NC-HARNETT NC-
322 PM EDT TUE AUG 9 2016
...A LINE OF THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL AFFECT
PORTIONS OF JOHNSTON...WILSON...NORTHEASTERN WAYNE AND HARNETT
COUNTIES UNTIL 415 PM EDT...
AT 320 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF SHOWERS
PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM NEAR DUNN TO 8
MILES WEST OF FARMVILLE. MOVEMENT WAS NORTHWEST AT 20 MPH. SOME
PLACES COULD RECEIVE HALF AN INCH TO AN INCH OF RAINFALL IN LESS
THAN AN HOUR.
HEAVY RAIN IS OCCURRING WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SMITHFIELD...LILLINGTON...WILSON...CLAYTON...DUNN...ANGIER...
BENSON...ELM CITY...FREMONT AND MICRO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3557 7782 3549 7783 3526 7848 3532 7854
3525 7862 3526 7880 3519 7910 3527 7922
3558 7891 3552 7871 3566 7852 3573 7819
3584 7785 3587 7783 3583 7775 3573 7772
3568 7766
TIME...MOT...LOC 1920Z 126DEG 19KT 3537 7864 3558 7774
10Special weather statement, Aug 9, 4:05 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
405 PM EDT TUE AUG 9 2016
NCZ026-027-040>043-076-077-092045-
JOHNSTON NC-WAKE NC-NASH NC-LEE NC-WILSON NC-CHATHAM NC-
FRANKLIN NC-HARNETT NC-
405 PM EDT TUE AUG 9 2016
...A LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT
PORTIONS OF NORTHERN JOHNSTON...SOUTHERN WAKE...SOUTHWESTERN
NASH...NORTHEASTERN LEE... WEST CENTRAL WILSON...SOUTHEASTERN
CHATHAM...SOUTH CENTRAL FRANKLIN AND NORTH CENTRAL HARNETT COUNTIES
UNTIL 445 PM EDT...
AT 404 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM NEAR WILSON TO
NEAR CLAYTON TO NEAR LILLINGTON. MOVEMENT WAS NORTHWEST AT 25 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
HEAVY RAIN WILL OCCUR WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...CARY...WILSON...GARNER...FUQUAY-VARINA...CLAYTON...
ZEBULON...ANGIER...BAILEY AND APEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3593 7818 3580 7872 3559 7925 3544 7890
3557 7843 3568 7791
TIME...MOT...LOC 2004Z 128DEG 20KT 3569 7800 3561 7848 3546 7883
WSSSpecial weather statement, Aug 9, 4:39 PM EDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT TUE AUG 9 2016
NCZ024>028-040-041-043-076-092145-
WAKE NC-DURHAM NC-ORANGE NC-NASH NC-LEE NC-WILSON NC-
EDGECOMBE NC-CHATHAM NC-FRANKLIN NC-
439 PM EDT TUE AUG 9 2016
...A LINE OF HEAVY RAIN SHOWERS WILL AFFECT PORTIONS OF WAKE...
SOUTHERN DURHAM...SOUTHERN ORANGE...NASH...NORTHERN LEE...
NORTHWESTERN WILSON...EDGECOMBE...CHATHAM AND SOUTHERN FRANKLIN
COUNTIES UNTIL 545 PM EDT...
AT 437 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF HEAVY RAIN
SHOWERS ALONG A LINE EXTENDING FROM NEAR SANFORD TO NEAR RALEIGH TO
NEAR TARBORO. MOVEMENT WAS NORTHWEST AT 25 MPH.
HEAVY RAIN AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE
SHOWERS.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...DURHAM...CARY...ROCKY MOUNT...CHAPEL HILL...SANFORD...
TARBORO...NASHVILLE...PITTSBORO AND SILER CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3583 7735 3582 7795 3573 7818 3582 7826
3578 7850 3540 7929 3547 7936 3552 7935
3552 7955 3584 7954 3584 7924 3588 7925
3607 7878 3608 7869 3602 7855 3615 7768
3600 7742 3590 7734
TIME...MOT...LOC 2037Z 154DEG 23KT 3552 7915 3585 7857 3591 7749
10Special weather statement, Aug 9, 6:24 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
624 PM EDT TUE AUG 9 2016
NCZ038-092300-
DAVIDSON NC-
624 PM EDT TUE AUG 9 2016
...A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT PORTIONS
OF DAVIDSON COUNTY UNTIL 700 PM EDT...
AT 621 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS 7 MILES EAST OF HIGH ROCK LAKE...OR 12 MILES NORTH OF
BADIN LAKE...MOVING NORTHWEST AT 20 MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS ALONG
WITH VERY HEAVY, AT TIMES BLINDING, RAIN.
LOCATIONS IMPACTED INCLUDE...
HIGH POINT...LEXINGTON...THOMASVILLE...LINWOOD...DENTON...
HIGH ROCK...GORDONTOWN...ARCADIA...AND WELCOME.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL WILL OCCUR WITH THESE STORMS...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3583 8046 3585 8042 3585 8039 3588 8042
3589 8037 3597 8039 3600 8030 3600 8022
3601 8021 3602 8014 3601 8004 3559 8006
3552 8019 3558 8021 3568 8033 3572 8033
3572 8042 3575 8046 3577 8045 3583 8049
TIME...MOT...LOC 2221Z 145DEG 19KT 3563 8018
WSSSpecial weather statement, Aug 9, 7:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
703 PM EDT TUE AUG 9 2016
NCZ021-022-038-092345-
GUILFORD NC-DAVIDSON NC-FORSYTH NC-
703 PM EDT TUE AUG 9 2016
...A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT
PORTIONS OF WEST CENTRAL GUILFORD...NORTHEASTERN DAVIDSON AND
FORSYTH COUNTIES UNTIL 745 PM EDT...
AT 701 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF
THUNDERSTORMS WITH HEAVY RAIN NEAR THOMASVILLE...OR 7 MILES
NORTHEAST OF LEXINGTON...MOVING NORTHWEST AT 30 MPH.
TORRENTIAL, AT TIMES BLINDING, DOWNPOURS ARE OCCURRING WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
WINSTON-SALEM...HIGH POINT...LEXINGTON...THOMASVILLE...
KERNERSVILLE...CLEMMONS...BERMUDA RUN...HUNTSVILLE...
LEWISVILLE AND WALKERTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 3611 8050 3612 8046 3614 8044 3620 8045
3619 8000 3592 8003 3592 8005 3588 8005
3578 8020 3594 8038 3596 8038 3599 8042
3601 8042 3606 8046 3604 8049 3606 8051
3609 8052
TIME...MOT...LOC 2301Z 142DEG 24KT 3590 8018
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:38 PM EDT | Flash Flood Warning | RAH | Stanly | 3 hr |
| Aug 9, 3:22 PM EDT | Special Weather Statement | RAH | Harnett, Johnston, Wilson | 53 min |
| Aug 9, 4:05 PM EDT | Special Weather Statement | RAH | Wake | 40 min |
| Aug 9, 4:39 PM EDT | Special Weather Statement | RAH | Chatham, Edgecombe, Lee, Nash, Wake | 66 min |
| Aug 9, 6:24 PM EDT | Special Weather Statement | RAH | Davidson | 36 min |
Nearby
Special Weather Statements in North Carolina, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.